Rituximab - feed back please: Hi there My rheumy is... - LUPUS UK

LUPUS UK

27,026 members23,107 posts

Rituximab - feed back please

hildebeast
hildebeast

Hi there My rheumy is thinking about me trying rituximab. Have any of you been on this and how did you get on. Any side effects? Did you feel it helped? Did it reduce fatigue and pain? Currently on steroids but would love to be off these. Any feedback would be very helpful. I like to keep informed so I can make decisions and there isn't a vast amount on line to read.

Many thanks for your input.

Best wishes xxx

4 Replies
oldestnewest

I had to have the funding for the Rituximab which took three years for the funds to be given. I was diagnosed with lupus (MCTD) in 2006 and it has damaged my lungs (Pulmonary Fibrosis).

All the usual medications have been given me but most of them the side effect was too awful and the final treatment was attending the chemo ward for Cyclosphosphamide 2011-2013.

I couldn't cope with having the above treatment any more so eventually in 2015 I was given the funding for Rituximab and had my first infusion in the Rheumathology Day Unit. I was given Piriton and Paracetamol Tablets. first you are given a big dose of Steroid and then the Rituximab.

The Piriton is to prevent any allergic reaction, which then causes you to sleep so I fell asleep and a few times they left me to sleep instead of doing my temperature and blood pressure.

I felt hot but that was all the side effect I suffer apart from being very sleepy and remain sleeping most of the next day.

I felt very well after two courses, about seven months apart but the third one didn't work as well and now its been seven months and I have been feeling well for about a week then back to feeling awful.

When I see the consultants (I see a Respiratory consultant with the Rheumy) next week I will be told if I'm to have it again or something else.

I still take Prednisolone 5mg and use ambulatory oxygen.

I do hope and pray it will help you and you will see immediate improvements to your symptoms.

God bless

Maureen xx

Hi Maureen,

thanks so much for your reply. Good to hear someones experiences. I hope you get some help at your next appointment. All the best. Keep fighting the fight. xx

Hi I am 22 and had Ritux last year.

Was meant to have 2 courses however days after the first course I was vomiting, could barely move, felt very flu like. Went to see consultant and he ordered blood tests. Platelets, white blood cells, red blood cells all dangerously low. Was very ill for about 2 weeks after this and never got the second course of Ritux.

This was in November and now in July my consultant is only just thinking about trying it again as my bloods have finally stabilised

I'm sure many people have a positive experience however I did not at all

Hi there thank you for replying. Sorry you had such a bad reaction. Every one reacts differently to all these medications. It is so difficult to know what to do for the best. Sometimes i feel like a guinea pig but we fight on. Best wishes to you and hope you find what suits you and your body xxx hilary

You may also like...